Winter Storm, Northeast Aroostook
- When
- December 1, 12:00 AM EST to December 2, 3:00 AM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Low pressure tracking across eastern Maine and New Brunswick produced 5 to 9 inches of snow across extreme northeast Maine.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Low pressure tracking across eastern Maine and New Brunswick produced 5 to 9 inches of snow across extreme northeast Maine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Nov 30, 2:35 PM EST, 9 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 235 PM EST SAT NOV 30 2002 .SYNOPSIS...LOW PRESSURE OVER SOUTHERN QUEBEC WILL SLOWLY REORGANIZE OVER THE DOWNEAST COAST LATE TONIGHT AND SUNDAY AND THEN MOVE EAST INTO THE MARITIMES SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL BRING MIXED RAIN AND SNOW SHOWERS TO NORTHERN AND DOWNEAST MAINE TONIGHT...CHANGING TO LIGHT SNOW ON SUNDAY AS COLDER AIR ARRIVES FROM CENTRAL CANADA. AFTERWARDS CANADIAN HIGH PRESSURE SHOULD BUILD ACROSS THE REGION ON TUESDAY...BRINGING WITH IT A RETURN TO BELOW AVERAGE TEMPERATURES. DISCUSSION... TONIGHT: UPPER THICKNESS SHOWING PLENTY OF COLD AIR AT HIGHER LEVELS HOWEVER 1000 TO 850 THICKNESS SHOWING WARM LOWER LAYER IN CENTRAL AND SOUTHERN ZONES. TEMPERATURES AND POSITION OF WARM FRONT ON CURRENT ANALYSIS SEEM TO BACK THIS UP. BOTH ETA AND AVN DO NOT BRING COLDER AIR BACK TO LOWER LEVELS IN SOUTH UNTIL AROUND DAYBREAK...SO WILL GO WITH JUST SHOWERS IN CENTRAL AND SOUTHERN AREAS. MIN TEMPERATURE FORECAST FROM PREVIOUS FORECAST STILL LOOKS GOOD. SUNDAY: AS COLDER AIR MOVES BACK IN LIQUID PRECIPITATION WILL BE CONFINED TO THE SOUTHEASTERN PORTION OF THE FORECAST AREA. DURING THE AFTERNOON ALL AREAS SHOULD CHANGE BACK TO SNOW. WILL GO WITH CATEGORICAL POPS IN THE NORTH AND LIKELY POPS IN SOUTH. LIKE AVN BEST SINCE THIS SOLUTION SEEMS TO BE CLOSER TO OBSERVATIONS THAN ETA. WITH LOW DEEPENING AS IT MOVES TO THE EAST WILL UP SNOW AMOUNTS TO 2 TO 4 INCHES IN THE NORTHEASTERN ZONES. SUNDAY NIGHT: EXPECT SNOW TO TAPER TO SNOW SHOWERS AS LOW PRESSURE PULLS OFF TO THE NORTHEAST. WILL INCLUDE LIKELY POPS FOR SNOW SHOWERS NORTH AND SCATTERED SNOW SHOWERS IN SOUTHERN ZONES. MONDAY: WILL CONFINE SNOW SHOWERS TO THE NORTH AND MOUNTAINS. EXPECT PARTLY CLOUDY SKIES SOUTHERN ZONES WITH A DOWNSLOPE FLOW. LOOKING AHEAD...SKIES ARE EXPECTED TO BECOME PARTLY CLOUDY ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. LATEST AVN SHOWING LOW PRESSURE OVER THE SOUTHEASTERN STATES MOVING EAST-NORTHEAST STAYING WELL TO THE SOUTH OF THE FORECAST AREA...SO WILL REMOVE CHANCE SNOW AND POPS FROM FORECAST FOR WEDNESDAY. BOTH MRF AND GEM INDICATE RIDGING TO REMAIN IN PLACE ACROSS THE FORECAST AREA THURSDAY. WILL GO PARTLY SUNNY OVER THE NORTHWEST BUT KEEP MOVE CLOUDS DOWNEAST TO ACCOUNT FOR LOW PRESSURE PASSING WELL OFF TO THE EAST. GOING TO CLEAR ALL OF THE FORECAST AREA FOR THURSDAY NIGHT AND HAVE ADJUSTED MIN TEMPERATURES DOWNWARD. WILL BRING CLOUDS INTO THE FORECAST AREA FRIDAY AS SHORT WAVE APPROACHES FROM THE GREAT LAKES. WILL GO WITH CHANCE POPS FOR SNOW SHOWERS FRIDAY NIGHT. COASTAL WATERS...WILL ISSUE AN SCA FOR SEAS TONIGHT. FOR SUNDAY WILL NEED A GALE FOR THE AFTERNOON AND LIKELY HAVE TO HOLD ONTO THE GALE INTO MONDAY. .CAR...SCA. MIGNONE
MEZ001>006-010-011-015>017-029>032-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 600 AM EST SAT NOV 30 2002 HAZARDOUS WEATHER OUTLOOK FOR THE FOLLOWING COUNTIES IN NORTHERN AND DOWNEAST MAINE... AROOSTOOK... HANCOCK... NORTHERN SOMERSET... PENOBSCOT... PISCATAQUIS... WASHINGTON. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR THE LATEST WEATHER INFORMATION...TUNE TO NOAA WEATHER RADIO OR ON THE INTERNET GO TO (LOWER CASE): HTTP://WWW.NWS.NOAA.GOV/ER/CAR. VJN
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2002Every state in 2002This day in weather historyWarnings in Maine, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327118, 5327119.